Working out on antibiotics

  • Posted by a hidden member.
    Log in to view his profile

    Mar 10, 2013 4:16 PM GMT
    Had a severe sinus infection doc prescribed 10 days worth of antibiotics on day 5 here and feeling better but very frustrated because i cant work out while on them. I feel nauseous and dizzy when i do heres hoping in about three more i can get back into it. Would you workout heavy while on antibiotics or is it stupid because my body wont recover anyway.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2014 9:51 PM GMT
    The same dilemma here. The antibiotics make my stomach hurt but I still feel bad for not working out. Should I give it a shot or is it stupid?
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2014 10:14 PM GMT
    I was a pharmacist before and I am now a med student.

    So, I have the expertise to help you guys.

    Can you tell me what antibiotic are you taking?
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2014 10:38 PM GMT
    spoudaios saidI was a pharmacist before and I am now a med student.

    So, I have the expertise to help you guys.

    Can you tell me what antibiotic are you taking?


    I'm currently on 200mg Suprax q12h.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2014 10:47 PM GMT
    Most antibiotic can cause stomach upset.

    Suprax is one that is better to take with food. I am not sure why it's written 200 mg q12h. Suprax is commonly given 400 mg once daily with food.

    Do you get diarrhea or just stomach upset?

  • Posted by a hidden member.
    Log in to view his profile

    Apr 25, 2014 11:04 PM GMT
    spoudaios saidMost antibiotic can cause stomach upset.

    Suprax is one that is better to take with food. I am not sure why it's written 200 mg q12h. Suprax is commonly given 400 mg once daily with food.

    Do you get diarrhea or just stomach upset?



    So far only upset stomach. I always take it with food. BTW thanks for trying to help, but don't put too much effort into it. I have it only till Monday so I'll hopefully be able to workout soon.
  • LJay

    Posts: 11612

    Apr 25, 2014 11:34 PM GMT
    Just take care of yourself until the course of drugs is over. If you get frustrated, go for a walk, but don't push it. You need to rest to get well. Antibiotics are famous for making your stomach queasy, some more than others. Ask the pharmacist what you can do about it and hang in there. Food or not, food before after or with, and timing of doses can make a lot of difference.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 27, 2014 2:18 PM GMT
    Take a probiotic supplement to put some of the GOOD flora back into your digestive track.
    My Doctor, surgeon, oncologist and dietician all made the same recommendation to add the probiotic while on the antibiotic.
    It seemed to help me with some of the symptoms...
    Good Luck.....
    KEEP HYDRATED.
  • Posted by a hidden member.
    Log in to view his profile

    Apr 28, 2014 5:20 AM GMT
    Sporty_G saidTake a probiotic supplement to put some of the GOOD flora back into your digestive track.
    My Doctor, surgeon, oncologist and dietician all made the same recommendation to add the probiotic while on the antibiotic.
    It seemed to help me with some of the symptoms...
    Good Luck.....
    KEEP HYDRATED.


    Then your doctors are dumbfucks. Doesn't make any sense to take so-called "probiotics" until after you are finished with the antibiotics. Yeah, I used to try to teach microbiology to medical students. Sisyphean task. "Probiotics" are pretty much a rip-off. They're all basically one or two species that may not even be very important. Just eat plenty of green leafies and a bit of yogurt - no need to buy anything extra.

    I don't know any rational reason to stop working out when on antibiotics. There are some anecdotal stories about (extremely rare) tendon ruptures associated with fluoroquinolone use, but no known mechanism for any such interaction. It's remotely possible that there is some risk.